Alert archive / Missouri / Red Flag Warnings in 2022
Red Flag Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Feb 14, 2022, 1:44 PM CST for 8 counties in Missouri; 7 counties in Kansas. It took effect at Feb 15, 2022, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2022, 1:44 PM CST (19:44 UTC)
- In effect from
- Feb 15, 2022, 11:00 AM CST
- Expired
- Feb 15, 2022, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Buchanan County, MO, Cass County, MO, Clay County, MO, Henry County, MO, Jackson County, MO, Johnson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 37 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2058 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
075 WWUS83 KEAX 141944 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 144 PM CST Mon Feb 14 2022 KSZ057-060-105-MOZ043-053-054-151100- /O.NEW.KEAX.FW.W.0001.220215T1700Z-220216T0100Z/ Miami-Linn KS-Johnson KS-Cass-Bates-Henry- 144 PM CST Mon Feb 14 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR STRONG GUSTY WINDS, LOW RENATIVE HUMITIDY AND DRY FUELS FOR FIRE WEATHER ZONES 043, 053, 054, 057, 060, AND 105... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM CST Tuesday. * AFFECTED AREA...Fire weather zones 057, 060, and 105.Fire weather zones 043, 053, and 054. * WIND...South wind of 20 to 25 mph with gust of 35 to 40 mph are expected Tuesday afternoon. * HUMIDITY...Relative humidity is expected to fall between 25 to 30 percent Tuesday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
995 WWUS83 KEAX 150849 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 249 AM CST Tue Feb 15 2022 KSZ025-102>104-MOZ020-028-029-037-044-160100- /O.EXA.KEAX.FW.W.0001.220215T1700Z-220216T0100Z/ Atchison KS-Doniphan-Leavenworth-Wyandotte-Buchanan-Platte-Clay- Jackson-Johnson MO- 249 AM CST Tue Feb 15 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR GUSTY SOUTHERLY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 020, 025, 028, 029, 037, 044, 102, 103, AND 104... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM CST this evening. * AFFECTED AREA...Fire weather zones 057, 060, and 105.Fire weather zones 043, 053, and 054. * WIND...Southerly winds of 20 to 25 mph with gusts up to 40 mph are expected Tuesday afternoon. * HUMIDITY...Relative humidity is expected to fall between 25 to 30 percent Tuesday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ057-060-105-MOZ043-053-054-160100- /O.CON.KEAX.FW.W.0001.220215T1700Z-220216T0100Z/ Miami-Linn KS-Johnson KS-Cass-Bates-Henry- 249 AM CST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR GUSTY SOUTHERLY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 043, 053, 054, 057, 060, AND 105... * AFFECTED AREA...Fire weather zones 057, 060, and 105.Fire weather zones 043, 053, and 054. * WIND...Southerly winds of 20 to 25 mph with gusts up to 40 mph are expected Tuesday afternoon. * HUMIDITY...Relative humidity is expected to fall between 25 to 30 percent Tuesday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
068 WWUS83 KEAX 160053 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 653 PM CST Tue Feb 15 2022 KSZ025-057-060-102>105-MOZ020-028-029-037-043-044-053-054-160200- /O.EXP.KEAX.FW.W.0001.000000T0000Z-220216T0100Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Platte-Clay-Jackson-Cass-Johnson MO-Bates- Henry- 653 PM CST Tue Feb 15 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 020, 025, 028, 029, 037, 044, 102, 103, AND 104. GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE OVERNIGHT INTO THE DAY WEDNESDAY. SUSTAINED SW WINDS AROUND 20-25 MPH WITH GUSTS AROUND 30-35 MPH ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Feb 14, 11:38 AM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Feb 14, 11:38 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1138 AM CST Mon Feb 14 2022 .Discussion... Issued at 420 AM CST MON FEB 14 2022 The current weather pattern across the region is defined by northwesterly flow aloft as the trough which brought cold temperatures this past weekend exits to the east. Temperatures remain in the 20s this morning but should rise into the 40s to low to mid 50s this afternoon under clear skies. By tonight the mid level pattern becomes zonal with ridging building in tomorrow in response to a trough digging south out of the Pacific Northwest into NV/CA. This will lead to warm southerly flow with afternoon wind gusts up to 40 mph and high temperatures reaching the 60s for much of the region. Relative humidity values should remain above 25 to 30 percent due to moisture advection and thus keeping us above Red Flag criteria, but elevated fire weather conditions will be possible. A mid level trough moving west to east across Canada and the Upper Midwest into the Great Lakes region will send a cold front toward the area by Wednesday morning, with NW Missouri and even as far south as the KC metro possibly receiving a midnight high for Wednesday depending on how far southeast this front is able to advance. Meanwhile, by Wednesday afternoon the strengthening/deepening lee trough and accompanying surface low will be over the Four Corners region before ejecting into the Plains by Wednesday night. Isentropic ascent ahead of the initial shortwave should generate light rain/drizzle across the area by Wednesday morning with widespread light rain by Wednesday afternoon/early evening. Surface temperatures will cool as the surface low and cold front move through the region late Wednesday night, although a warm nose aloft may persist for several hours before the thermal profile becomes cold enough to support all snow (as opposed to a wintry mix/sleet/freezing rain). Eventually precipitation should become all snow from northwest to southeast sometime early Thursday morning before ending by Thursday afternoon. The 00z GFS and NAM runs continue to suggest a more northerly track with this system with the possibility of a TROWAL and deformation zone developing while the ECMWF takes a more southerly track. For now we have leaned more toward the GFS/NAM solutions with the current forecast grids showing anywhere from 1 to 3 inches of snow across the area. However, as made evident in the ensembles, high uncertainty remains and the forecast will continue to be refined as we approach Wednesday night. After this system exits to the east southerly flow will quickly return, sending high temperatures back into the 40s by Friday/Saturday with 50s by Sunday. && .Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1137 AM CST MON FEB 14 2022 VFR conditions through the period. Light north winds will become easterly this evening, and increase out of the southeast on Tuesday morning. High level clouds and winds will increase throughout the day on Tuesday ahead of the next weather maker mid-week. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...BMW Aviation...BT
Hazardous weather outlook, Feb 14, 4:55 AM CST, 8 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 455 AM CST Mon Feb 14 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151100- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 455 AM CST Mon Feb 14 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Elevated fire weather conditions expected Tuesday with south winds gusting to 40 mph. Widespread rain is expected Wednesday with a north-to-south transition to snow late Wednesday into Thursday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Red Flag Warnings in Missouri, 2022Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.